Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 415, NWS Midland/Odessa, TX

June 25, 2007Culberson County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 25, 2007, 7:37 PM CDT for Culberson County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2007, 7:37 PM CDT (00:37 UTC)
Expired
Jun 25, 2007, 8:30 PM CDT
In force
53 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Culberson County, TX

The radar

The El Paso radar (KEPZ), 193 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 0.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
4359 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 260038
SVRMAF
TXC109-260130-
/O.NEW.KMAF.SV.W.0415.070626T0037Z-070626T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
737 PM CDT MON JUN 25 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CULBERSON COUNTY IN SOUTHWEST TEXAS...

* UNTIL 830 PM CDT

* AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  WEST CENTRAL CULBERSON COUNTY...OR 21 MILES SOUTH OF PINE
  SPRINGS...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  WESTERN CULBERSON COUNTY NEAR AND JUST EAST OF HIGHWAY 54...

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

LAT...LON 3117 10459 3113 10490 3164 10494 3167 10473

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:39 PM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, Jun 25, 2:39 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
239 PM CDT MON JUN 25 2007

.SHORT TERM...
PERSISTENT PATTERN TO REMAIN IN PLACE THROUGH TONIGHT WITH AN UPPER
LEVEL LOW PRESSURE SYSTEM NEARLY STATIONARY JUST TO THE NORTHEAST OF
THE FORECAST AREA. THE EXTREME EASTERN PERMIAN BASIN WILL BE ON THE
WESTERN FRINGE OF THE SYSTEM AND CLOSE ENOUGH TO CONTINUE THE SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORM THROUGH THE NIGHT. OUT WEST
VERY INTENSE HEATING COMBINED WITH MOIST UPSLOPE FLOW AND STEEP LAPSE
RATES SHOULD AGAIN YIELD ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
OFF THE HIGHER TERRAIN. THIS ACTIVITY SHOULD WANE DURING THE EVENING
WITH LOSS OF HEATING WITH NO SIGNIFICANT WAVE TO ORGANIZE AND SUSTAIN
STORMS. A FEW STORMS COULD BE SEVERE GIVEN 0-6 KM BULK SHEAR OF 20
TO 25 KNOTS WITH CAPE IN EXCESS OF 1000 J/KG. WILL CONTINUE TO
MENTION IN THIS IN THE HAZARDOUS WEATHER OUTLOOK. COULD BE SOME
PATCHY FOG LATE TONIGHT BUT THINK IT WILL BE INSIGNIFICANT AND WILL
NOT TO MENTION IN THE GRIDS. ALL IN ALL LITTLE CHANGES WERE MADE
FOR TONIGHT.

.LONG TERM...
THE ABOVE MENTIONED UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTHWEST
TEXAS WILL CONTINUE TO REMAIN NEARLY STATIONARY THROUGH MIDWEEK.
THE FAVORED AREAS FOR THUNDERSTORMS ON TUESDAY WILL BE ACROSS THE
WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN. A SECONDARY
FOCUS WILL BE ACROSS THE HIGHER TERRAIN OF SOUTHWEST TEXAS AND
SOUTHEASTERN NEW MEXICO DURING THE AFTERNOON AND EVENING HOURS.
SIMILAR TO TODAY...NO SIGNIFICANT SHORTWAVE ACTIVITY IS PROGGED TO
AFFECT THE AREA...SO RAIN CHANCES WILL REMAIN AT OR BELOW 30%. ON
WEDNESDAY...BOTH THE GFS AND NAM ARE SHOWING AN INCREASE IN MID-
LEVEL VORTICITY MAXIMA ON THE WESTERN EDGE OF THE UPPER LOW...BUT
DIFFER WITH THE PLACEMENT OF SAID FEATURES. IN ADDITION...THE
OPERATIONAL GFS...NAM/WRF AS WELL AS THE SREF ARE SHOWING A WEAK
COLD FRONT MOVING INTO THE PLAINS OF WEST TEXAS AND SOUTHEASTERN
NEW MEXICO DURING THE AFTERNOON HOURS. WITH THIS IN MIND...WE HAVE
INCREASED POPS ACROSS ALL AREAS WEDNESDAY AFTERNOON THROUGH
WEDNESDAY NIGHT. THE UPPER LOW IS EXPECTED TO GRADUALLY WEAKEN
THROUGH THE END OF THE WORK WEEK AS A RIDGE OF HIGH PRESSURE
STRENGTHENS OVER THE CENTRAL ROCKIES. A REMNANT SHEAR AXIS MAY
LINGER ACROSS NORTH TEXAS AND MAY ACTUALLY EXTEND INTO PARTS OF
WEST TEXAS. FOR NOW...WE WILL CONTINUE THE CURRENT FORECAST WHICH
CALLS FOR GRADUALLY INCREASING TEMPERATURES AND DECREASING CHANCES
OF PRECIPITATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              69  91  71  86  /  20  20  30  40
CARLSBAD NM                65  97  72  93  /  20  20  20  30
DRYDEN TX                  70  91  72  92  /  20  20  20  30
FORT STOCKTON TX           70  94  72  91  /  20  20  20  30
GUADALUPE PASS TX          67  95  69  86  /  30  20  20  30
HOBBS NM                   67  95  71  90  /  10  10  20  30
MARFA TX                   58  91  64  87  /  30  30  20  30
MIDLAND INTL AIRPORT TX    69  91  71  89  /  10  10  20  30
ODESSA TX                  70  93  72  89  /  10  10  20  30
WINK TX                    72  99  74  92  /  10  20  20  30

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

12/06
Hazardous weather outlook, Jun 25, 1:54 PM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
154 PM CDT MON JUN 25 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
154 PM CDT MON JUN 25 2007 /1254 PM MDT MON JUN 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS THE WESTERN
LOW ROLLING PLAINS...THE LOWER TRANS PECOS...THE DAVIS MOUNTAINS
AND THE BIG BEND REGION THIS AFTERNOON AND EVENING. A FEW OF THE
STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS IN EXCESS OF 60
MPH AND PENNY TO NICKEL SIZE HAIL. LOCALLY HEAVY RAINFALL AND
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN ALSO BE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED TO INCREASE ACROSS THE REGION TUESDAY
NIGHT...AND CONTINUE WEDNESDAY AND THURSDAY. THE MAIN FOCUS FOR
THUNDERSTORM DEVELOPMENT WILL BE OVER THE UPPER TRANS PECOS
REGION...THE PERMIAN BASIN...THE WESTERN LOW ROLLING PLAINS AND
THE BIG BEND AREA. THE MAIN HAZARDS WITH THESE STORMS WILL BE
HEAVY RAIN AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...
EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS SHOULD
CONTINUE TO MONITOR WEATHER CONDITIONS AND BE PREPARED TO TAKE
ACTION SHOULD SEVERE WEATHER THREATEN.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 25, 5:34 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
534 PM CDT MON JUN 25 2007

NMZ027-028-252330-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
434 PM MDT MON JUN 25 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN EDDY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF QUEEN AT 434 PM
MDT. THE STORM WAS NEARLY STATIONARY.

SMALL HAIL AND WINDS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM.
Special weather statement, Jun 25, 7:20 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
720 PM CDT MON JUN 25 2007

TXZ057-260115-
VAN HORN AND HIGHWAY 54 CORRIDOR-
720 PM CDT MON JUN 25 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL CULBERSON COUNTY.

AT 720 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WEST CENTRAL
CULBERSON COUNTY ALONG STATE HIGHWAY 54...16 MILES SOUTH OF PINE
SPRINGS...MOVING SOUTH AT 15 MPH.

SMALL HAIL AND WINDS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM.

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.